Connecticut, 2013Flash Flood in Connecticut, June 30, 2013
June 30, 2013 · NWS ALY · 1 event in 1 county or zone
A warm and moist air mass remained in place over the region on June 30th. At the surface, a weak stationary front was draped across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and moist air mass remained in place over the region on June 30th. At the surface, a weak stationary front was draped across the area. During the afternoon hours, a weak upper level disturbance moved across the region. This allowed some showers and thunderstorms to develop in the vicinity of the surface front. With the moist air mass in place, these showers and thunderstorms produced locally heavy rainfall. With the ground already saturated due to several weeks of wet weather, this led to flash flooding in northwestern parts of Litchfield County. Showers and thunderstorms waned by evening as the disturbance moved east.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 30, 3:17 PM EST, 5 minutes earlier.
Area forecast discussion, Jun 30, 3:17 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT SUN JUN 30 2013
.SYNOPSIS...
AN ELONGATED TROUGH IN THE MID LEVELS OF THE ATMOSPHERE AND A
DIFFUSE STATIONARY FRONT REMAIN ACROSS THE NORTHEAST. WEAK UPPER
IMPULSES SHOULD RIDE UP ALONG IT TO PRODUCE BOUTS OF SHOWERS AND
THUNDERSTORMS AGAIN INTO THIS EVENING. SLIGHTLY STRONGER IMPULSES
LOOK TO BRING MORE IN THE WAY OF SHOWERS AND STORMS MONDAY AND
TUESDAY WHICH COULD CONTAIN LOCALLY HEAVY RAINFALL. WITH
TIME...THIS TROUGH WILL ACTUALLY MOVE WEST AS HIGH PRESSURE BUILDS
IN FROM THE ATLANTIC OCEAN WHICH SHOULD SUPPRESS CONVECTION A
LITTLE.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
...FLASH FLOOD WATCH HAS BEEN ISSUED...
COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASING IN AREAS ALONG
AND SOUTH OF THE CAPITAL DISTRICT TO THE MA/VT BORDER AND SOME
LOCALIZED FLASH FLOODING POSSIBLE UNTIL THIS EVENING WHEN CURRENT
ACTIVITY SHOULD DISSIPATE. NOT ADDRESSING THE CURRENT SCATTERED
FLASH FLOODING IN FLASH FLOOD WATCH THAT GOES INTO EFFECT TOMORROW
MORNING TO AVOID CONFUSION OF A SHORT FUSE WATCH FOR A FEW HOURS
AND SEPARATE WATCH BEGINNING TOMORROW MORNING. PLEASE SEE FFAALY
FOR THE DETAILS. AGAIN...CURRENT MORE ISOLATED/SCATTERED FLASH
FLOOD POTENTIAL SHOULD END THIS EVENING...AND THE MORE WIDESPREAD
ORGANIZED THREAT OF FLASH FLOODING SHOULD BEGIN TOMORROW MORNING.
LOWS TONIGHT IN THE 60S TO AROUND 70.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
ATMOSPHERIC RIVER OF HIGH PWATS HAS BEEN IN PLACE JUST OFFSHORE
FOR THE PAST COUPLE OF DAYS AND WILL BE DRIFTING NORTHWEST OVER
THE NEXT COUPLE OF DAYS AS UPPER RIDGING IN THE ATLANTIC
STRENGTHENS AND BUILDS INTO OUR REGION. SATELLITE BLENDED
TOTAL PWAT AND PERCENT OF NORMAL PWAT SHOWS SUPER SATURATED RIVER
OF AIR JUST OFFSHORE. UPPER ENERGY ON THE SOUTHEASTERN U.S. SHOULD
TRACK NORTH AND NORTHEAST...ALONG WITH UPPER JET DIVERGENCE AND
GRADUAL CONVERGENCE BETWEEN NORTHERN STREAM ENERGY IN CANADA AND
THE BUILDING ATLANTIC RIDGE. THIS SQUEEZING OF THE MOISTURE LADEN
ATMOSPHERIC RIVER SHOULD INCREASE THE POTENTIAL FOR A WIDESPREAD
HEAVY RAIN ACROSS THE REGION...WITH SCATTERED CONVECTION PRODUCING
AREAS OF POTENTIAL FLASH FLOODING.
INCREASING CONSENSUS FROM GUIDANCE AND ENSEMBLES FOR PWAT IN THE
2-3 SD ABOVE NORMAL RANGE...ALTHOUGH THE BEST LOW LEVEL JET
CONVERGENCE COULD BE SOUTH AND WEST OF THE REGION...THERE SHOULD
BE SOME CONVERGENCE IN A BROAD NORTHERN EDGE OF LOW LEVEL JET
ENERGY. THERE SHOULD BE SOME DIRECTIONAL CONVERGENCE WHERE WINDS
COULD BE TURNING IN PROXIMITY TO A LOW LEVEL TROUGH OR LOW
PRESSURE CENTER OVER EASTERN AND CENTRAL NY.
ALL THIS ADDS UP TO MORE RAIN IN OUR AREA WHERE SOILS ARE ALREADY
SATURATED SO THIS SITUATION SHOULD BE CLOSELY MONITORED.
FLOODING SHOULD NOT HAPPEN EVERYWHERE BUT LOCALIZED FLOODING COULD
BE QUITE THREATENING...AGAIN LOCALIZED...SO ALL INTERESTS SHOULD
KEEP UP WITH THE LATEST FORECASTS AS WE GRADUALLY ZERO IN ON AREAS
WITH THE GREATEST THREATS.
TEMPERATURES WITH ALL THE WET WEATHER SHOULD BE IN THE 70S TO
AROUND 80 MONDAY AND TUESDAY...WITH A FEW DEGREES WARMER ON
WEDNESDAY WITH SOME POTENTIAL BREAKING UP OF THE CLOUDS. LOWS EACH
NIGHT IN THE 60S TO AROUND 70.
IN REFERENCE TO THE BEAVER DAM FAILURE IN SCHOHARIE COUNTY...SEE
FLASH FLOOD STATEMENTS FOR THE LATEST INFORMATION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE UNSETTLED PATTERN WILL CONTINUE THROUGH SATURDAY. MODEL
GUIDANCE INDICATING THERE WILL BE THE THREAT OF SHOWERS AND
THUNDERSTORMS WITH SOUTHWESTERLY FLOW DURING THE EXTENDED PERIOD.
THIS IS IN PART DUE TO THE CLASHING OF THE HIGH PRESSURE OFF THE
ATLANTIC AND THE TROUGH OVER THE MID WEST. THIS WILL CREATE A
CHANCE OF CONVECTION EACH DAY WITH HEATING AND INSTABILITY. EACH
DAY WILL NOT BE A WASH OUT BY ANY MEANS. WITH THE DAY TIME
HEATING...THERE IS A CHANCE TO POP SHOWERS AND OR THUNDERSTORMS
DURING THE PEAK HEATING HOURS.
POPS WILL GRADUALLY DECREASE BY SATURDAY AND SUNDAY. THE HIGH
PRESSURE WILL MOVE FURTHER WESTWARD. THE CENTER OF THE HIGH SHOULD
REACH A POSITION JUST OFF THE EAST COAST.
HIGHS DURING THE EXTENDED PERIOD WILL BE IN THE MID TO UPPER 80S.
BY THE WEEKEND...THERE IS A CHANCE OF BREAKING 90 AS THE HIGH MOVES
FURTHER WESTWARD. LOWS WILL BE GENERALLY BE IN THE 60S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE REMAINDER OF THE AFTERNOON
BEFORE A RETURN TO MVFR CONDITIONS AS RAIN OVERSPREADS TAF SITES BY
MONDAY MORNING.
THIS AFTERNOON...EXCEPT FOR MVFR FLYING CONDITIONS ASSOCIATED WITH
SCATTERED SHOWERS/THUNDERSTORMS EXPECT VFR CONDITIONS AT ALL TAF
SITES. DUE TO SCATTERED NATURE OF CONVECTION...HAVE GONE WITH VCSH
AT THIS TIME AND WILL AMEND AS NEEDED.
TONIGHT INTO MONDAY...LATE TONIGHT A MORE ORGANIZED AREA OF SHOWERS
WILL SPREAD FROM SOUTH TO NORTH ASSOCIATED WITH AN UPPER-LEVEL
IMPULSE APPROACHING FROM THE WEST. EXPECT ALL TAF SITES TO BECOME
MVFR BY 12Z MONDAY. DEPENDING ON THE INTENSITY ON THE SHOWERS TAF
SITES MAY EVEN DROP TO IFR LATE IN THE TAF PERIOD BUT CONFIDENCE IN
THAT SCENARIO IS LOW AT THIS TIME.
SURFACE WINDS WILL BECOME SOUTH OR SOUTHWEST TODAY AT 8 KTS OR
LESS...THEN LIGHT AND VARIABLE TONIGHT AND BECOMING SOUTHERLY
GENERALLY LESS THAN 10 KNOTS MONDAY.
OUTLOOK...
MON-FRI...VFR/MVFR. CHC -SHRA/-TSRA. POSSIBLE LATE NIGHT AND OR
EARLY MORNING FOG/LOW STRATUS WITH MVFR/IFR.
&&
.FIRE WEATHER...
NO FIRE WEATHER ISSUES AT THIS TIME DUE TO PERSISTENT WET
CONDITIONS.
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS
ON MONDAY AND TUESDAY. SOME OF THESE COULD CONTAIN HEAVY
RAINFALL...ESPECIALLY MONDAY AND TUESDAY.
THE RH WILL REMAIN ELEVATED...NEARLY 100 PERCENT EVERY
NIGHT...DROPPING TO NO LOWER THAN 50-75 PERCENT EACH AFTERNOON.
&&
.HYDROLOGY...
PLEASE REFER TO FLOOD WARNINGS FOR THE LATEST INFORMATION ON THE
FLOODING IN AND AROUND THE MOHAWK RIVER...AND THE BEAVER DAM
FAILURE IN SCHOHARIE COUNTY.
TWO MID LEVEL DISTURBANCES SHOULD BRING A MORE WIDESPREAD ROUND OF
SHOWERS AND THUNDERSTORMS ON MONDAY AND TUESDAY.
RIGHT NOW WE HAVE AVERAGE RIVER BASIN FORECASTS RANGING FROM 1 TO
3 INCHES WITH THE HIGHEST AMOUNTS IN THE EASTERN CATSKILLS
NORTHEAST THROUGH WESTERN NEW ENGLAND AND LESS IN THE WESTERN
MOHAWK VALLEY AND SOUTHERN ADIRONDACKS. HOWEVER...IT IS A GOOD
BET THERE WILL BE A GREAT DEAL OF VARIATION OF RAINFALL AMOUNTS
THROUGH THIS TIME FRAME. ANY TRAINING OR BACKBUILDING
THUNDERSTORMS OVER THE WET GROUND COULD CAUSE PONDING OF WATER OR
EVEN LOCALIZED FLOODING ANY TIME THROUGH TUESDAY WITH THE CHANCES
INCREASING THROUGH THE PERIOD. LOCALLY HEAVIER RAINFALL COULD
EXCEED 4 INCHES THROUGHOUT THIS PERIOD.
THIS RAINFALL COULD NOT ONLY BRING FLASH FLOODING BUT COULD CAUSE
RISES ON SOME MAJOR STEM RIVERS.
THERE STILL THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS ON A
SCATTERED BASIS WEDNESDAY THROUGH FRIDAY BUT HEAVY RAINFALL ON THESE
DAYS SHOULD BE MUCH MORE LOCALIZED.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR CTZ001-013.
NY...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR MAZ001-025.
VT...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...VTK
AVIATION...VTK/IRL
FIRE WEATHER...NAS
HYDROLOGY...HWJIV/NASHazardous weather outlook, Jun 30, 9:55 AM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1055 AM EDT SUN JUN 30 2013
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1055 AM EDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. WHILE MOST OF THESE THUNDERSTORMS SHOULD REMAIN BELOW
SEVERE LIMITS...A COUPLE OF THE STRONGER THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS TO BETWEEN 50 AND 60 MPH...FREQUENT
LIGHTNING AND HEAVY RAIN. THUNDERSTORMS ARE EXPECTED TO TRACK TO
THE NORTHEAST AROUND 25 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
TWO DISTURBANCES LOOK TO BRING MORE NUMEROUS SHOWERS AND
THUNDERSTORMS MONDAY AFTERNOON AND AGAIN ON TUESDAY. THERE IS
STILL A LOT UNCERTAINTY ON THE SPECIFIC TIMING OF THESE DISTURBANCES
AND EXACTLY HOW MUCH RAIN WILL FALL. IF CONFIDENCE IN THIS
SCENARIO INCREASES...A FLOOD OR FLASH FLOOD WATCH WILL BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MIGHT BE NEEDED THIS AFTERNOON. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED MONDAY OR TUESDAY.
In the hours before
Special weather statement, Jun 30, 1:03 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT SUN JUN 30 2013
NYZ060-064-065-301830-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
203 PM EDT SUN JUN 30 2013
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE
KATRINE...OR ABOUT OVER RHINEBECK...AND MOVING NORTH AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
SAUGERTIES BY 210 PM EDT
CLERMONT BY 215 PM EDT
8 MILES WEST OF LIVINGSTON BY 220 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4195 7409 4217 7405 4216 7400 4217 7400
4213 7391 4217 7389 4218 7387 4215 7366
4192 7383
TIME...MOT...LOC 1804Z 186DEG 26KT 4203 7393
IRLSpecial weather statement, Jun 30, 1:27 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
227 PM EDT SUN JUN 30 2013
NYZ065-066-301900-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
227 PM EDT SUN JUN 30 2013
...A STRONG THUNDERSTORM IN
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PLEASANT
VALLEY...OR ABOUT 9 MILES NORTHEAST OF POUGHKEEPSIE...AND MOVING
NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
MILLBROOK BY 240 PM EDT
8 MILES NORTHWEST OF DOVER PLAINS BY 250 PM EDT
STANFORDVILLE BY 255 PM EDT
6 MILES WEST OF AMENIA BY 300 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4173 7393 4195 7377 4192 7350 4180 7351
4160 7366
TIME...MOT...LOC 1827Z 217DEG 13KT 4175 7376
IRLSpecial weather statement, Jun 30, 1:41 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT SUN JUN 30 2013
NYZ058>060-064-065-301915-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
241 PM EDT SUN JUN 30 2013
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HIGH
FALLS...OR ABOUT OVER CATSKILL...AND MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
CATSKILL BY 255 PM EDT
ATHENS AND HUDSON BY 310 PM EDT
7 MILES NORTHWEST OF CLAVERACK BY 315 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4238 7402 4225 7365 4206 7392 4217 7411
TIME...MOT...LOC 1841Z 220DEG 14KT 4219 7394
IRL
Special weather statement, Jun 30, 2:17 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT SUN JUN 30 2013
NYZ052>054-059-060-301945-
EASTERN ALBANY NY-EASTERN GREENE NY-WESTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
317 PM EDT SUN JUN 30 2013
...A STRONG THUNDERSTORM IN
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RAVENA...OR
ABOUT 8 MILES SOUTHWEST OF EAST GREENBUSH...AND MOVING NORTHEAST AT
20 MPH.
THE THUNDERSTORM WILL BE NEAR...
CASTLETON-ON-HUDSON BY 325 PM EDT
7 MILES SOUTHEAST OF DELMAR BY 330 PM EDT
7 MILES NORTHWEST OF NASSAU BY 335 PM EDT
EAST GREENBUSH BY 340 PM EDT
WEST SAND LAKE...RENSSELAER...6 MILES WEST OF AVERILL PARK AND 6
MILES SOUTHEAST OF ALBANY BY 345 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4268 7384 4262 7345 4235 7379 4242 7402
TIME...MOT...LOC 1918Z 219DEG 17KT 4251 7378
IRL
Special weather statement, Jun 30, 2:19 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT SUN JUN 30 2013
CTZ001-NYZ065-066-301945-
NORTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
319 PM EDT SUN JUN 30 2013
...STRONG THUNDERSTORMS IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WAS
LOCATED NEAR AMENIA...OR ABOUT 17 MILES NORTH OF SHERMAN...AND
MOVING NORTHEAST AT 20 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
AMENIA BY 325 PM EDT
SHARON BY 340 PM EDT
IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4197 7358 4188 7330 4166 7355 4179 7381
TIME...MOT...LOC 1919Z 219DEG 17KT 4182 7358
IRL
Special weather statement, Jun 30, 2:42 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT SUN JUN 30 2013
NYZ052>054-302015-
EASTERN ALBANY NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
342 PM EDT SUN JUN 30 2013
...STRONG THUNDERSTORMS IN
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS
WERE LOCATED NEAR CASTLETON-ON-HUDSON...OR ABOUT OVER EAST
GREENBUSH...AND MOVING NORTHEAST AT 20 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
EAST GREENBUSH AND NASSAU BY 350 PM EDT
WEST SAND LAKE...AVERILL PARK...WYANTSKILL AND WYNANTSKILL BY 410 PM
EDT
7 MILES SOUTHEAST OF TROY BY 415 PM EDT
IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4248 7362 4247 7373 4252 7388 4275 7369
4266 7337
TIME...MOT...LOC 1942Z 219DEG 17KT 4254 7371
IRLFlash Flood, Litchfield
- When
- June 30, 3:22 PM EST to 6:15 PM EST
- Where
- Litchfield County, 0.34 mi NW of Sharon to 0.85 mi W of Sharon
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.884, -73.484
Heavy rainfall led to flash flooding in Sharon. The basement of the Sharon Hospital flooded. A total of six roads were closed throughout the town, as well as one bridge. A supermarket also was impacted by the flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in California, June 30, 20132 deaths · 2 injured · 1 event
- Flash Flooding and Damaging Winds in North Carolina, June 30, 2013$4.2 million · 50 kt wind · 11 events
- Flash Flood in North Carolina, June 30, 2013$500,000 · 1 event
- Flash Flooding in Pennsylvania, June 30, 2013$90,000 · 5 events
- Flash Flooding in New Hampshire, June 30, 2013$90,000 · 3 events
- Damaging Winds in Texas, June 30, 2013$50,000 · 56 kt wind · 2 events
- Flood in Georgia, June 30, 2013$48,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 2013$24,000 · 1.25 in hail · 9 events
- Flash Flooding and Damaging Winds in South Carolina, June 30, 20131 injured · $8,000 · 60 kt wind · 13 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2013$750 · 1.75 in hail · 11 events
- Damaging Wind in Massachusetts, June 30, 2013$15,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 20131.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456528.